MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SACRO-ILIAC SCREW SYSTEM SI-JOINT SCREW 10X40; SACRO ILIAC SCREWS

MEDACTA INTERNATIONAL SA SACRO-ILIAC SCREW SYSTEM SI-JOINT SCREW 10X40; SACRO ILIAC SCREWS
Model Number 03.65.704
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 01 february 2021: lot 1923300: (b)(4) items manufactured and released on 03-mar-2020.Expiration date: 2025-02-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional items involved in the event, batch review performed on 01 february 2021: sacro-iliac screw system 03.65.913 favored angle washer ø17mm, ti (k171595) lot.1924155 lot 1924155: (b)(4) items manufactured and released on 15-apr-2020.Expiration date: 2025-03-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery 1 month after primary surgery for screw malpositioning.The screw was implanted 2mm too deep into the bone during the primary lead to contact with nerve root l5.During revision, the screw came out very easily, but the washer needed several extraction attempts to be revised.Finally removed using forceps.
 
Additional Manufacturer Narrative
Device returned on 17-feb-2021 and analyzed on 23-feb-2021.Visual inspection performed by r&d project manager.Visual inspection performed on the 23rd february 2021.During a revision surgery, according to the complaint information, the si-joint screw was extracted very easily, but the washer remained in place.Must si-joint screws and washers are designed to be intraoperatively assembled by means of a dedicated instrument before their insertion into the bone; once assembled, implant designs (interference between screw head external surface and washer inner cavity) ensure that the washer can freely rotate around the screw head, but their disassembling is avoided.Their disassembling requires an high axial force that cannot be manually applied.The received implants have been inspected and their coupling surfaces are inside drawing tolerances (screw ø10.44mm - washer 10.34mm - interference of 0.10mm).They have been successfully and easily assembled with the dedicated instrument (03.65.10.0035), and it was possible to disassemble them only using an hammer in more than one attempts.For these reasons, the potential root cause could be the not proper and complete screw-washer assembling during the primary surgery, that led to the unexpected disassembling during the revision surgery.

Brand Name
SACRO-ILIAC SCREW SYSTEM SI-JOINT SCREW 10X40
Common Device Name
SACRO ILIAC SCREWS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11284922
Report Number3005180920-2021-00087
Device Sequence Number3498752
Product Code OUR
UDI-Device Identifier07630030881084
UDI-Public07630030881084
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K171595
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2025
Device Model Number03.65.704
Device Catalogue Number03.65.704
Device Lot Number1923300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR